neulasta injections

just wondering if anyone had the horrendous pains,muscle aches etc after having neulasta injection? I wake up in the morning and have to take pain killers straight away and it takes me about an hour to get going.I think the onc gave me the inj as i suffered from terrible side effects from the tax but this is so much worse. just wondered if it was worth it.

Anne x

The injections are horrendous.

Eat really really well and your blood count will be fine.

I follow Chris woollams, cancer active (just google) The Rainbow Diet. It takes lots of effort but is much better than the injections and tax se’s.

Hi Anne
I started my first FEC on the 11th june, and started Granocyte the next day for 10 days, not sure what the difference is between them, but they are for the wbc. I was a bit concerned when my back started to ache! but l have been told, and read it is part of the side effects, l decided to try pain killers yesterday, and to be honest not sure l noticed too much difference.
Hope someone comes along with a better answer for you or a solution that might help! I keep thinking if l am getting pain, then they must be helping my wbc!! so that is good!
Take Care
Sandra xxx

Hi Anne
I had the same horrible aches with the injections and taxotere.I took co-codamol,it did help but made me extremely tired.Grechen I am glad that you are able to eat really well and are not suffering to many side effects through chemo but this is not the same for everyone and sometimes you just have to eat what you can.We all have different side effects so you can’t really say that the blood count will be fine just by what you eat especially if you feel so crap that you cant face some foods.Wishing you well mel xx

I’ve just had my first TAX (friday) and have to have the WBC injections for 5 days. The onc explained the injections are necessary as TAX causes the WBC to drop dramatically straightaway, unlike the FEC which gradually decreases the WBC.
My whole body aches and have shooting pains. Not sure what is due to TAX or what is due to the injections. It’s disturbing my sleep. The pain killers help but do not get rid of it completely.
Cat

I had 3 fec and 4 tax.

My wbc count dropped to 0.5 ion the first two FECS. ( I am young and quite healthy). I had injections for the last fec and first tax.

I was in agony and could harldy get out of bed for a week.

I changed my diet, basically looking after the liver, low salt, 3 litres of water, 80% fresh food, no red meat etc etc.

My wbc went up to 5+ for the next three chemos and I could return to work. It was tough and there was times I wanted to pig out on bagels & chocs, but feeling well was infinitely more important than the short term satisfaction of crap food.

There is an option, but it consists of more than just pill popping.

Thanks for all your comments, least i know m not alone and as you say Cat its the shooting pains, seem to be all over… And im not at all sure whether all the side effects are coming from the injection or the tax… ive taken co-codamol 30/500 for the pains but like you say im not sure if they are doing any good, just get a feeling of euphoria but not helping the pain.

take care

Anne x

Anne, had the neulasta after last fec and it was awful, I asked not to have it again after the first tax, my bloods were ok yesterday. I thought the bone pains were worse than the chemo muscle pain. It’s because it stimulates the production of WBC which is mostly in your large bones, pelvis etc! Hope it gets better with the co-codamol! X

When my wbc count dropped I also had an infection and for the rest of chemo was not allowed to eat any fresh fruits or veg only if it could be peeled,oranges etc.My diet was not crap far from it I went right off chocolate and bread and I have a low salt diet as I have high blood pressure. We certainly shouldn’t feel bad if we cant all stick to a regime.As I said I’m glad this worked for you but it may not and is not for everyone. :slight_smile:
also maybe your wbc count would not have dropped low again,you just don’t know.
Mel xx

I’m having neulasta, too. The bone pain is quite common. I tend to get it in my ribs and lower back. For one night, find it quite different to sleep, just can’t get comfortable in bed. Was advised to take iburprofen, but didn’t get on well with that either :frowning: Will try co-codamol next time. x

Ironically they gave me the neulasta inj because i was suffering really bad side effects from the tax!! my white cells were ok, think i will pass the next time they offer this… Id rather have the tax side effects…

Anne x

Anne, you and me both on the same thoughts here. Off for 2nd tax Thursday. Hope your se’s managable! X Tina

I had neulasta jab the day after my chemo as I’d ended up in hospital with neutrophils at 0.3 and rapidly declining. Rather than reduce my chemo dose, they gave me the jab instead and in spite of it being autumn/winter, I was able to have all the following chemos on time. I had it 7 times and was fine - a bit of bone ache but I gather it’s to do with blood cell and bone marrow stimulation (or something like that!)

I had it when I was on EC (3 lots) and then tax/gemcitabine (4 lots).

Guess it may just be how individuals react and I was lucky. There’s no way I wanted to be back in hospital or have chemo stopped.

Liz

I have had these injections since I started chemo, 3 FEC, (just finished and 3 Tax - I was told by my Onc they are essential to make sure my blood count is high enough to continue with chemo at the rate needed - this is in addition to eating well.

I do get awful backpain from them (this is worst than sE from fEC) not sure about TAX yet as not yet started. The pain is deep inside my back but goes after a couple of paracetamol. Its almost as if you can feel the bone marrow trying to produce more white cells.

I would not dare stop having them,my blood counts are still on the low side even with the injections and I think its worth the pain knowing that my Chemo will not be delayed.

This is the injection that is administered in the stomach area isn’t it? I have to say, I had no side effects what so ever from the Neulasta injections.

I had 4 in all, after each of the EPI treatment. The District Nurse came round to my house the next day to administer them.

I am sorry you have all had some unwanted side effects from them, I hope they don’t last too long.

Sending you hugs and XXXXX

Rosalind

I would suggest you talk to them about the pain you are going through, and see if anything can be done about this. Are you sure its the injections and not the chemo? I don’t think it would be wise to rely on diet alone, unless your doctors agree to try this for one cycle to see what happens. Like Saffronseed I think it important not to delay chemo if at all possible (I had 3 delays out of 8 sessions, even with the injections, plus a good diet, but made it through in the end and am still here!)
Regards
Sarah

hi,i finshed my chemo in feburary, and i had these injections,my pain was worse on day 7 [i dont know why] i can say its the most painfull thing ever,i had to have some very heavy duty pain killers and stay in bed. but it was better then being in hosbital,let your nurses know about your pain because there might be somthing they can do, but i promise you there is an end to it all .xxx

Spoke to my bcn about the injections today, she was surprised l was having low back pains, our hospital has only been doing them since the start of the year, and she said no one had complained of pains!
Thought l was just a whinger, but reading these posts l am not the only one suffering from the injections.
She asked where l did them, l said in the leg, she suggested l try the stomach! not sure what that will do?
Just pleased l am not the only one!

I have mine in my tummy and the top half of my body is terrible for 5 days…

I always look forward to my week 2!

I had mine in my arm[1 jab day after chemo]the main se was pain in neck and jaw for about 48 hours afterwards.I was fine till last one then developed neutropenia anyway and was in hosp 48 hours-interestingly the last one was the only one where I had no pain afterwards so I do wonder…
Vx